MAUDE Adverse Event Report: FUJIFILM CORPORATION FUJIFILM BRONCHOSCOPE MODEL EB-580T; VIDEO BRONCHOSCOPE (FLEXIBLE OR RIGID)

FUJIFILM CORPORATION FUJIFILM BRONCHOSCOPE MODEL EB-580T; VIDEO BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number EB-580T
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
[inspection of actual device]: when the actual scope was inspected, it was able to be confirmed that the bending rubber was stretched and covered the distal end, causing the distal end to swell.[reproduction experiment]: fujifilm conducted a reproduction experiment using a combination of the eb-580t (maximum diameter of the insertion portion: 7.1 mm) and an endotracheal tube that has little room for the insertion portion.The bending rubber sticks to the inner wall of the endotracheal tube due to friction, and when the eb-580t is removing from the endotracheal tube, the bending rubber is stretched in the direction of the distal end cap, and a similar phenomenon was reproduced.[cause analysis]: from the results of actual scope inspection and reproduction experiment, the cause of occurrence was considered as follows.(1) used in combination with an endotracheal tube that has little room in diameter for the insertion portion diameter of eb-580t (the one used at the facility has an inner diameter of 7.5 mm) (2) the bending portion was caught on the inner wall of the endotracheal tube, and when trying to remove in that state, the bending rubber stretched and covered the tip.(3) the tip of eb-580t swelled compared to the inner diameter of the endotracheal tube (4) it became difficult to remove eb-580t from the endotracheal tube.[consideration for health hazard]: the endotracheal tube may be blocked due to this bending rubber malfunction (the tip becomes swollen), making it difficult for the patient to inhale, it cannot be denying the possibility.However, normally, when it becomes difficult to remove the endotracheal tube, as in the case in question, the scope is removed together with the endotracheal tube, so the possibility of serious health damage is considered low.This report is being submitted in an abundance of caution.
 
Event or Problem Description
On (b)(6) 2023, fujifilm corporation was received additional information of an event involving eb-580t.Prior to the additional information, fujifilm corporation determined the incident non-reportable.It was reported that during procedure using a combination of a bronchoscope eb-580t and an endotracheal tube at the facility, when the eb-580t was withdrawn through the endotracheal tube, the eb-580t was difficult to withdraw due to the bending rubber migrating to the distal end.The eb-580t was removed along with the endotracheal tube and replaced with another scope, and the procedure was continued and completed successfully.The patient has not complained of any health hazards.There is no serious injury and death occurred associated with this event.

Brand Name
FUJIFILM BRONCHOSCOPE MODEL EB-580T
Common Device Name
VIDEO BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 25885 38
JA  2588538
MDR Report Key17699327
Report Number1000513161-2023-00059
Device Sequence Number7521503
Product Code EOQ
UDI-Device Identifier14547410400394
UDI-Public(01)14547410400394
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/07/2023
Report Date (Section F) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEB-580T
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/06/2023
Device Age1 YR
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/07/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA09/06/2023